Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Wilmington, OH

May 1, 2007Logan County, Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2007, 10:09 PM EDT for Logan County, Union County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 10:09 PM EDT (02:09 UTC)
Expired
May 1, 2007, 10:45 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Logan County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 020209
SVRILN
OHC091-159-020245-
/O.NEW.KILN.SV.W.0034.070502T0209Z-070502T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN CENTRAL OHIO...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1045 PM EDT.

* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF BYHALIA...MOVING SOUTHEAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHWOOD...

IN ADDITION...BYHALIA...SOMERSVILLE...ESSEX...PHARISBURG AND MAGNETIC
SPRINGS ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4053 8350 4047 8369 4025 8324 4046 8323

$$
2 follow-up statements
000 
WWUS51 KILN 020228
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT TUE MAY 1 2007

OHC091-020237-
/O.CAN.KILN.SV.W.0034.000000T0000Z-070502T0245Z/
LOGAN OH-
1027 PM EDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY HAS 
BEEN CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF LOGAN COUNTY. 
THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323

$$

OHC159-020245-
/O.CON.KILN.SV.W.0034.000000T0000Z-070502T0245Z/
UNION OH-
1027 PM EDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN UNION COUNTY IN CENTRAL OHIO...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BYHALIA...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHWOOD.

IN ADDITION...ESSEX AND MAGNETIC SPRINGS ARE NEAR THE PATH OF THIS
STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323

$$
000 
WWUS51 KILN 020246
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT TUE MAY 1 2007

OHC159-020256-
/O.EXP.KILN.SV.W.0034.000000T0000Z-070502T0245Z/
UNION OH-
1046 PM EDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION COUNTY IN
CENTRAL OHIO HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4050 8339 4045 8351 4032 8325 4046 8323

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:59 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 1, 7:59 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EDT TUE MAY 1 2007

.SHORT TERM /REST OF TONIGHT/...
CONVECTION TO THE NORTH OF THE CWA IS SLOW TO PROGRESS
SOUTHWARD...AND IS GENERALLY WEAKENING AS BOUNDARY LAYER HEATING
SUBSIDES. THEREFORE TSTM WATCH 205 WILL BE ALLOWED TO EXPIRE AT 8
PM. ACTIVITY IS VERY LIMITED BEHIND THIS CURRENT LINE...AND DO NOT
ANTICIPATE TOO MUCH ELSE TO DEVELOP WITH LOSS OF INSTABILITY AND
SIGNIFICANT FORCING. THUS WILL SEND OUT AN UPDATE SOON TO
SIGNIFICANTLY REDUCE POPS OVERNIGHT.

HAWBLITZEL

&&

.PREV DISCUSSION...
/ISSUED 742 PM EDT TUE MAY 1 2007/

AVIATION /00Z-24Z/...
SHOWERS AND THUNDERSTORMS OCCURRING TO THE NORTH OF THE TAF SITES
MIGHT STILL CLIP THE COLUMBUS AREA THIS EVENING AS THEY MOVE EAST
SOUTHEAST AND WEAKEN. SO HAVE KEPT VCTS IN THOSE TERMINALS FOR
SEVERAL HOURS. OTHERWISE IT APPEARS THAT THE CHANCE FOR
PRECIPITATION IS TOO LOW TO INCLUDE AT ANY OF THE OTHER SITES AS A
COLD FRONT SAGS SOUTH ACROSS THE REGION. THERE COULD BE A PERIOD
OF VFR CEILINGS NEAR THE FRONT BUT KEPT LOWER CLOUDS SCATTERED FOR
NOW. THE FRONT WILL BE NEAR THE CINCINNATI AREA AROUND 12Z WHICH
WILL ALLOW WINDS TO BECOME LIGHT. THIS MAY RESULT IN SOME
VISIBILITY RESTRICTIONS IN MIST/FOG. THE FRONT WILL EVENTUALLY
STALL ACROSS KENTUCKY WHICH WILL BE CLOSE ENOUGH TO THE
CINCINNATI TERMINALS TO RESULT IN A CHANCE OF SHOWERS DEVELOPING
THERE DURING PEAK HEATING.

PREV DISCUSSION... /ISSUED 425 PM EDT TUE MAY 1 2007/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WEAK FRONTAL BOUNDARY CURRENTLY ACROSS FAR SRN MICHIGAN INTO
EXTREME NORTHEAST OHIO. STRONG TO SEVERE CONVECTION HAS DEVELOPED
ALONG THIS FEATURE AND ACTIVITY SHOULD INCREASE IN INTENSITY AND
COVERAGE THROUGH THE EVENING AS THE FRONT SLOWLY PROGRESSES
SOUTHWARD. HIGHEST LOW LEVEL AND MID LEVEL SHEAR IS CONFINED TO
AREAS ALONG AND NORTH OF THE BOUNDARY IN NORTHERN OHIO...AND THUS
EXPECT STRONGEST CONVECTION TO REMAIN NORTH OF OUR CWA. ADDTL
CONVECTION IS DEVELOPING ALONG A WEAK CONVERGENCE LINE ACROSS
CENTRAL INDIANA INTO WESTERN OHIO.  WEAK TO MODERATE INSTABILITY
AND 0-6KM SHEAR AROUND 30KT ACROSS THIS AREA WOULD SUPPORT ONLY
SHORT-LIVED STRONG TO SEVERE CONVECTION WITH THIS
ACTIVITY...MAINLY ACROSS OUR FAR NRN CWA WHERE THE SVR TSTM WATCH
IS IN EFFECT.

IF CONVECTION ACROSS NRN IN/OH DEVELOPS INTO AN ORGANIZED CLUSTER
LATER THIS EVENING...850-300 HPA THICKNESSES INDICATE ANY CONVECTIVE
SYSTEMS WOULD DRIFT SOUTHEAST INTO CENTRAL OHIO. HOWEVER...WITHOUT
SIGNIFICANT DRY AIR ALOFT OR SIGNIFICANT CAPE LATER TONIGHT...AND
WITH ONLY MARGINAL MIDLEVEL FLOW...THREAT FOR DAMAGING WIND OR COLD
POOL DRIVEN SYSTEM INTO OUR AREA DOES NOT SEEM HIGH AT THIS POINT.
FRONT WILL BEGIN TO MOVE SOUTH INTO WRN AND CNTRL OHIO LATE THIS
EVENING...SO KEPT HIGH CHANCE POPS ACROSS THE CENTRAL CWA AFTER 00Z.
BEST THREAT FOR STRONG STORMS WOULD BE ACROSS THE NORTH AND
NORTHEAST PORTIONS OF OUR CWA...IN CLOSER PROXIMITY TO THE H8 AND
H5 JETS OVER THE GREAT LAKES. FRONT WILL BE LOCATED NEAR THE OHIO
RIVER BY EARLY WEDNESDAY...AND MAINTAINED CHANCE POPS ALONG AND
SOUTH OF THIS FEATURE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY
NIGHT. NAM AND GFS INDICATE WEAK H5 IMPULSES AHEAD OF AN UPPER LOW
OVER THE CENTRAL PLAINS...WHICH WILL INTERACT WITH THE FRONTAL
BOUNDARY LATE WEDNESDAY INTO THURSDAY. THUS INCREASED POPS ACROSS
THE SOUTHERN CWA LATE WEDNESDAY.

HAWBLITZEL

LONG TERM /THURSDAY THROUGH TUESDAY/...
12Z MODEL GUIDANCE HAS BEEN CONSISTENT WITH NOT DROPPING FRNTL BNDRY
QUITE AS FAR SOUTH AS PREV THOUGHT...WITH THE BNDRY STALLING FROM
NEAR KSTL SE INTO CNTRL KY AS A WAVE OF LO PRES MOVES INTO THE LWR
OH VLY.  NICE AXIS OF LO LVL CONV INVOF FRNTL BNDRY/INVERTED TROF
THURS COMBINED WITH A DVLPG WEAK UPR LO WILL ALLOW FOR GOOD CHANCE
FOR PCPN NEAR AND SOUTH OF THE OHIO RIVER.  BIG QUESTION IS HOW FAR
NORTH PCPN WILL MAKE IT ACRS FCST AREA.  WITH STRONG SFC HI ANCHORED
OVER NRN GRT LKS AND PREDOMINANT NE FLO AT THE SFC AND THRU THE
BNDRY LYR...FEEL THERE WILL BE A FAIRLY SHARP DELINEATION TO THE NRN
EXTENT OF THE PCPN AREA...EXISTING SOMEWHERE CLOSE TO A
RICHMOND-WILMINGTON-CHILLICOTHE LINE.  NE SFC FLO AND DEWPTS PROGGED
INTO THE 40S SHOULD KEEP PCPN FROM GETTING MUCH FURTHER NORTH THAN
THIS LINE.  12Z GFS ENSEMBLES...12Z OP GFS AND 12Z ECMWF ALL ARE IN
LINE WITH THIS IDEA AND CONSEQUENTLY FAVORED.  WITH BEST LIFT
EXISTING SOUTH OF THE OHIO RIVER...HAVE INCREASED TO LKLY POPS FOR
THE FIRST HALF OF THURS.  INSTABILITY WILL BE MARGINAL NORTH OF THE
BNDRY...SO LIKELY TO SEE FEW TSTMS.  SCT -SHRA/TSTMS WILL PERSIST
INTO THURS NIGHT AND FRI ACRS SRN FCST AREA WITH AREAL COVERAGE
DECREASING AS BNDRY IS FORCED SLOWLY SOUTH BY EXPANDING SFC HI PRES
TO THE NORTH.  EXPECT INCREASING AMOUNTS OF SUNSHINE FROM NORTH TO
SOUTH AS THE AFTN PROGRESSES FRI WITH BNDRY AND ASSOCD PCPN FINALLY
PUSHING SOUTH OF FCST AREA BY FRI EVNG.

REMAINDER OF THE EXTENDED FCST WILL BE DOMINATED BY ANOTHER PERIOD
OF WARM DRY WEATHER AS MUCH OF THE EASTERN CONUS COMES UNDER
INFLUENCE OF AFOREMENTIONED SFC HI AND EXPANDING STRONG MID LVL
RIDGE.  CENTER OF SFC HI WILL DRIFT SOUTH THRU MID ATLC/APPALACHIANS
AND INTO SE CONUS BY ERLY NEXT WEEK.  MID LVL RIDGE WILL EXPAND EAST
INTO OH VLY DURING THIS TIME AS WELL.  SOME MODEL DIFF EXIST BY
TUES/WED WITH REGARDS TO LOCATION OF RIDGE AXIS AND RESULTANT
CONVECTION RIDING AROUND THE RIDGE AND ASSOCD WITH A FRNTL BNDRY.
AS MENTIONED ABV...WILL MAINTAIN DRY FCST THRU END OF FCST PERIOD
ATTM. TEMPS WILL COOL BACK TO NEAR NORMAL LEVELS FOR THURS/FRI WITH
HIGHS GENERALLY IN THE M/U60S.  SPLENDID WEEKEND SETTING UP WITH
TEMPS IN THE 70S AND ABUNDANT SUNSHINE.  AS SFC HI DROPS SOUTH BY
MON AND SFC FLO VEERS TO S/SW...INCREASE IN BNDRY LYR THICKNESSES
AND 850 TEMPS WILL SUPPORT AFTN HIGHS BACK INTO THE L80S.  UNDERCUT
GUIDANCE FOR OVERNIGHT LOWS THRU MUCH OF THE PERIOD WITH IDEAL
RADIATIONAL COOLING CONDITIONS SETTING UP.  LOWS IN THE 40S TO
AROUND 50 THURS/FRI NIGHTS WILL RISE BACK INTO THE M/U50S BY ERLY
NEXT WEEK.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 1, 8:13 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT TUE MAY 1 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
813 PM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 9:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
912 PM EDT TUE MAY 1 2007

OHZ026-035-020200-
AUGLAIZE OH-HARDIN OH-
912 PM EDT TUE MAY 1 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARDIN AND NORTHEASTERN
AUGLAIZE COUNTIES THROUGH 1000 PM EDT...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF ADA TO 10 MILES NORTHWEST OF ALGER TO 8 MILES NORTHWEST
OF CRIDERSVILLE...MOVING EAST SOUTHEAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...ADA...
CRIDERSVILLE...ALGER...HUNTERSVILLE...MCGUFFEY...DOLA...DUNKIRK...
WAYNESFIELD...BLANCHARD...WALTON...PATTERSON AND FOREST.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.